MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ ES Refrigerator; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ ES Refrigerator; Automated Dispensing Cabinet
Model Number 500001002500
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ es refrigerator, a failure occurred.The customer reported that the fridge was not unlocking the storage bins, preventing access to medications.Troubleshooting steps were performed, including rebooting the refrigerator and recovering the storage space; however, the issue persisted the customer stated that this malfunction occurred while dispensing the medication and caused a delay to the patient care.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn: (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn: (b)(6) was performed from the date of manufacture, 03-mar-2023 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident, it was determined that the device's irac boards were faulty.A field service engineer (fse) replaced the irac boards associated with both rows and reassembled the unit.After the replacement, diagnostics were performed to verify functionality.Although an acceptance test could not be completed because the refrigerator diagnostic test was unavailable in the installed software version, fse successfully tested the opening and closing of the bins in rows 1 through 5.All bins operated correctly, and the user was able to load medication into the drawers without any issues.The refrigerator was restored to normal operation and verified to be functioning properly.The system functioned as intended after the field service engineer repaired the device.

Brand Name
BD Pyxis¿ ES Refrigerator
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50852215
Report Number2016493-2026-65056
Device Sequence Number18648297
Product Code BRY
UDI-Device Identifier10885403510434
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002500
Device Catalogue Number137549-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown